• Welcome! It’s great to see you.

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    For more features and forums

carbamazapine

I

inzie

Well-known member
Founding Member
Joined
May 28, 2008
Messages
56
Location
Scotland
Hi folks - I'm wondering if any of you have been prescribed or have taken carbamazapine. I don't have bi polar - but my psychiatrist felt that it might help to prevent the more nasty 'highs' I experience.

I looked around the internet a bit but so many sites are preoccupied with the side effects.

I have been diagnosed with borderline personality disorder.

Cheers

Chris
 
daffy

daffy

Well-known member
Moderator
Founding Member
Joined
Dec 16, 2007
Messages
11,328
Location
hiding behind the sofa
Hi inzie i was on caramazapine a few years ago but am sorry i cant really tell you anything about them as i have a memory like a sieve lately. I dont think i got any dramatic side effects but i guess it didnt work for me as i was given something else but everyone is different and hopefully it will be fine for you.
 
I

inzie

Well-known member
Founding Member
Joined
May 28, 2008
Messages
56
Location
Scotland
Thanks daffy, it's good to hear that there are people out there who have taken this and it hasn't had nasty effects.

It's funny I'm seeing the medical profession from 2 different sides here - I have a GP who's quite happy to mix and match a variety of drugs and I have a psychiatrist who feels that drugs are best avoided if possible.

My jury's still out - but thanks for this

Chris
 
daffy

daffy

Well-known member
Moderator
Founding Member
Joined
Dec 16, 2007
Messages
11,328
Location
hiding behind the sofa
As to taking drugs I think its down to the individual. Sometimes talking and exercise can be of great benefit. See how the meds go and give them time to work and hopefully in a short while youll feel much better. Once on the meds tho they usually like you on them for a few months b4 weaning you off them. So dont expect just a couple of months

xxx
val
 
D

Dollit

Guest
Like Daffy I've taken carbamazepine and can't remember any bad side effects but I was having a lithium break for a few years so we tried lots of stuff in that time.

As for GP/psych on drugs. My GP always defers to my consultant on this - he's the expert in psychopharmacology and then my GP helps twitch the amounts until we get the right balance. Often it's not a complicated combination that works just the right thing for you, whatever that is.

Good luck with it.
 
midnight

midnight

Well-known member
Founding Member
Joined
Dec 24, 2007
Messages
219
Location
cumbria
'I have been diagnosed with borderline personality disorder.'

If this is what you have why are they prescribing meds at all ? Apparently according to journals persoanlity disorders are not treatable with meds
 
I

inzie

Well-known member
Founding Member
Joined
May 28, 2008
Messages
56
Location
Scotland
hi - the aim is to 'protect me' from the more scarily intense (high) periods of suicidal ideation. I think I've pretty much kicked that idea into touch now. I know bpd isn't treatable using meds - but, depending on what you read - some meds can help with the symptoms. That said I'm a fan of psychotherapy and mindfulness - failing that - amputation - just kidding....

Chris
 
I

Isca

Member
Founding Member
Joined
May 23, 2008
Messages
11
Location
Norfolk, UK.
Try to keep experimenting until you find what works. You'll soon know if it's not for you. As you know carbamazepine is an anti-convulsant, so for non-epileptic folk it would certainly help to stabilise/calm down 'high' and ruminatory symptoms.

It didn't work for me (too sedating), but then sodium valproate did for awhile and like a lot of folk, I've had to change periodically, because my body seems to get used to the medications.

Currently med free, under medical supervision and taking pericyazine 'as and when', whilst I take a break.
 
B

Brianna

Member
Joined
Jul 25, 2008
Messages
7
i was on oxy- carbamazapine ( not sure on the spelling) brand name is Trileptal basicly its the same thing with oxygen added so you don't get the bad side effects. I do have bipolar though. If you are getting bad side effects ask about trileptal.
 
M

mad as a hatter

Well-known member
Joined
Jul 23, 2008
Messages
2,167
Location
scotland
i am on carbamazipine and i hate it makes me feel sick and gives me headaches but u might be diff tho and get dizzy that does go away throught time
 
yakuza

yakuza

Well-known member
Founding Member
Joined
Mar 20, 2008
Messages
812
Location
Edinburgh
I took carbamazepine a few years ago as a anti-convulsant,it did'nt really help in that respect (the GP was trying me on different meds at the time) but I can report that it did'nt do me any favours with dizziness and disorientation.
 
C

cusochris

New member
Joined
Jun 29, 2008
Messages
4
carbamazapine lows

I have bi-polar and a personality disorder. I have recently been prescribed this drug for severe neck/back pain, but found the side effect of complete physical and mental exhaustion and an upset stomach just complicated my mental health problems. I have spoken to others who experienced the same side effects so also stopped taking it for mental health problems.
 
Top